MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: suspected anaplastic large cell lymphoma, late onset seroma.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a revision breast augmentation with a 440cc mentor memoryshape breast implant and experienced left-sided late onset seroma and suspected breast implant associated anaplastic large-cell lymphoma postoperatively.The patient started experiencing swelling, tightness, and increased size of her left breast on or about (b)(6) 2020, about two weeks prior to reaching out to the healthcare professional¿s office.On (b)(6) 2020, the patient underwent ultrasound-guided aspiration of the serous fluid (about 350cc).Pathology reports for the seroma fluid and left capsule were received on (b)(6) 2020, respectively.Immunohistochemical staining revealed that large atypical cells are diffusively positive for cd30 and negative for alk.Final diagnosis is still pending.Based on the pathology and cytology reports, the patient has suspected bia-alcl of her left breast, pending final diagnosis.The patient had a history of mentor smooth round moderate plus profile from (b)(6) 2003 to (b)(6) 2014.On (b)(6) 2020, the patient underwent bilateral capsulectomy and explanation with no replacements.Patient's symptoms improved after explanation.The patient is alive as of the last communication with the doctor¿s office on (b)(6) 2020.Currently, the patient is scheduled to undergo a bilateral implantation surgery with unspecified mentor breast implants on (b)(6) 2020.Follow ups are still in progress.Should more information become available, this case will be reassessed, and notes will be updated.
 
Additional Manufacturer Narrative
On 3-dec-2020, it was found that incorrect information regarding the patient's device history was included in the previous report.In addition, information regarding the contralateral device was omitted on the previous report.Manufacturer's reference number: (b)(4), the statement, the patient had a history of mentor smooth round moderate plus profile from (b)(6) 2003 to (b)(6) 2014., is incorrect.The patient had a history of mentor memory shape breast implant prostheses which are textured implants.The left-sided device implanted on (b)(6) 2003 during a clinical trial was a 395cc mentor memoryshape breast implant (catalog #:3541358g, serial #:(b)(6)).The contralateral side device is a 440cc mentor memoryshape breast implant prosthesis ( right catalog #: 3541408, left serial #: (b)(6)).
 
Additional Manufacturer Narrative
On 18-feb-2021, mentor received additional information regarding the diagnosis of the patient's symptoms.Initially, alcl was suspected.However, additional information indicated that the diagnosis of alcl was confirmed.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor received additional information regarding the replacement devices.The patient underwent bilateral augmentation mammaplasty with two 525cc moderate plus smooth round gel breast implants on (b)(6) 2020.On (b)(6) 2021, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the investigation on the suspected medical device was completed.Investigation summary: during visual evaluation of the device, no apparent damage or visual anomalies were observed.An investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10935213
Report Number1645337-2020-15318
Device Sequence Number16319128
Product Code FTR
UDI-Device Identifier00081317005490
UDI-Public00081317005490
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number3541408
Device Catalogue Number3541408
Device Lot Number6745173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/03/2020
12/18/2020
01/19/2021
02/18/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/07/2020
01/14/2021
01/20/2021
02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age57 YR